Stock up on textbooks with 40% off + FREE shipping or choose from thousands of Protocols eBooks at just 9.99 each!

Springer Series in Operations Research and Financial Engineering

Stochastic Models with Power-Law Tails

The Equation X = AX + B

Authors: Buraczewski, Dariusz, Damek, Ewa, Mikosch, Thomas

Free Preview
  • Covers fields which are not available in book form and are spread over the literature
  • Provides an accessible introduction to a complicated stochastic model
  • A readable overview of one of the most complicated topics on applied probability theory
see more benefits

Buy this book

eBook $109.00
price for USA in USD (gross)
  • ISBN 978-3-319-29679-1
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $139.99
price for USA in USD
  • ISBN 978-3-319-29678-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $139.99
price for USA in USD
  • ISBN 978-3-319-80624-2
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

In this monograph the authors give a systematic approach to the probabilistic properties of the fixed point equation X=AX+B. A probabilistic study of the stochastic recurrence equation X_t=A_tX_{t-1}+B_t for real- and matrix-valued random variables A_t, where (A_t,B_t) constitute an iid sequence, is provided. The classical theory for these equations, including the existence and uniqueness of a stationary solution, the tail behavior with special emphasis on power law behavior, moments and support, is presented. The authors collect recent asymptotic results on extremes, point processes, partial sums (central limit theory with special emphasis on infinite variance stable limit theory), large deviations, in the univariate and multivariate cases, and they further touch on the related topics of smoothing transforms, regularly varying sequences and random iterative systems.

The text gives an introduction to the Kesten-Goldie theory for stochastic recurrence equations of the type X_t=A_tX_{t-1}+B_t. It provides the classical results of Kesten, Goldie, Guivarc'h, and others, and gives an overview of recent results on the topic. It presents the state-of-the-art results in the field of affine stochastic recurrence equations and shows relations with non-affine recursions and multivariate regular variation.

Reviews

“The authors collected together almost all the results on the stochastic recurrence equation, and on its stationary solution. … in the course of the reading we learn about Markov chains, renewal and implicit renewal theory, regular variation … point process techniques, etc. Therefore, I warmly recommend this monograph not only to those interested in the current topic of stochastic recurrence equations, but also to those who want to learn some modern methods of probability theory.” (Norbert Bogya, Acta Scientiarum Mathematicarum, Vol. 83 (1-2), 2017)

“It consists of five sections, five appendixes, a list of abbreviations and symbols, 262 references, and an index. It is a well-written and interesting book, and represents a good material for students and researchers.” (Miroslav M. Ristić, zbMATH 1357.60004, 2017)


Table of contents (5 chapters)

Table of contents (5 chapters)

Buy this book

eBook $109.00
price for USA in USD (gross)
  • ISBN 978-3-319-29679-1
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $139.99
price for USA in USD
  • ISBN 978-3-319-29678-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $139.99
price for USA in USD
  • ISBN 978-3-319-80624-2
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Stochastic Models with Power-Law Tails
Book Subtitle
The Equation X = AX + B
Authors
Series Title
Springer Series in Operations Research and Financial Engineering
Copyright
2016
Publisher
Springer International Publishing
Copyright Holder
Springer International Publishing Switzerland
eBook ISBN
978-3-319-29679-1
DOI
10.1007/978-3-319-29679-1
Hardcover ISBN
978-3-319-29678-4
Softcover ISBN
978-3-319-80624-2
Series ISSN
1431-8598
Edition Number
1
Number of Pages
XV, 320
Number of Illustrations
4 b/w illustrations, 5 illustrations in colour
Topics